We report severe excessive bleeding at initiation of vascular surgery in a 74-year-old woman with thoracoabdominal aortic aneurysm undergoing thoracic endovascular aortic repair. After extensive workup, bleeding cause was determined to be an aspirin-like effect from supplemental cranberry intake. After asking the patient to stop cranberry consumption, the aspirin-like effect ceased, and the patient underwent successful thoracic endovascular aortic repair. Cranberry consumption may create an aspirin-like effect that increases risk of bleeding. Providers should be aware of potential adverse effects of cranberries on platelet function and consider inquiring about supplement use in the perioperative period.
|Original language||English (US)|
|Number of pages||3|
|Journal||Blood coagulation & fibrinolysis : an international journal in haemostasis and thrombosis|
|State||Published - Aug 1 2020|
All Science Journal Classification (ASJC) codes